Alert archive / Wisconsin / Gale Warnings in 2010
Gale Warning 9, NWS Green Bay, WI
NWS Green Bay, WI issued this gale warning at Sep 23, 2010, 9:51 PM CDT. It took effect at Sep 24, 2010, 5:16 AM CDT. It was in force for 22 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 23, 2010, 9:51 PM CDT (02:51 UTC)
- In effect from
- Sep 24, 2010, 5:16 AM CDT
- Expired
- Sep 25, 2010, 3:30 AM CDT
- In force
- 22 hr
- Issued by
- NWS Green Bay, WI
The text
As transmitted, in the capitals the NWS used until 2016.
701 WHUS73 KGRB 240251 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 951 PM CDT THU SEP 23 2010 ...AN INTENSE LOW PRESSURE SYSTEM WILL BRING AN EXTENDED PERIOD OF STRONG WINDS AND HIGH WAVES... .GUSTY SOUTH TO SOUTHWEST WINDS WILL CONTINUE THROUGH LATE TONIGHT...AS A INTENSIFYING LOW PRESSURE SYSTEM OVER EASTERN MINNESOTA TRACKS NORTHEAST INTO UPPER MICHIGAN BY FRIDAY MORNING. THE SOUTHWEST WINDS WILL VEER TO THE WEST WITH GALE FORCE WINDS ON FRIDAY...IN THE WAKE OF A COLD FRONT EXTENDING SOUTH OF THE LOW CENTER. THE WINDS AND WAVES ARE EXPECTED TO DIMINISH TO BELOW SMALL CRAFT CRITERIA BY SATURDAY MORNING...AS THE LOW PRESSURE AREA MOVES EAST OF THE WESTERN GREAT LAKES. LMZ521-522-541>543-241100- /O.EXT.KGRB.SC.Y.0046.000000T0000Z-100924T1200Z/ /O.NEW.KGRB.GL.W.0009.100924T1200Z-100925T0000Z/ THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 951 PM CDT THU SEP 23 2010 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 AM CDT FRIDAY... ...GALE WARNING IN EFFECT FROM 7 AM TO 7 PM CDT FRIDAY... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 7 AM TO 7 PM CDT FRIDAY. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 7 AM CDT FRIDAY. SOUTH WINDS WILL CONTINUE UP TO 25 KNOTS TONIGHT...WITH GUSTS NEAR GALE FORCE POSSIBLE. WEST GALES TO 35 KTS...WITH GUSTS TO 45 KTS ARE EXPECTED ON FRIDAY. WAVES WILL RANGE FROM TO 4 TO 6 FEET ON THE BAY...WITH 5 TO 8 FT ON LAKE MICHIGAN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
5 follow-up statements
216 WHUS73 KGRB 241016 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 516 AM CDT FRI SEP 24 2010 ...AN INTENSE LOW PRESSURE SYSTEM WILL BRING AN EXTENDED PERIOD OF STRONG WINDS AND HIGH WAVES... .GUSTY SOUTH TO SOUTHWEST WINDS WITH A FEW GALE FORCE GUSTS WILL CONTINUE THIS MORNING AS AN INTENSE LOW PRESSURE SYSTEM TRACKS OVER THE NORTHERN GREAT LAKES REGION. WINDS WILL VEER TO THE WEST WITH GALE FORCE WINDS IN THE AFTERNOON AND LINGERING INTO THE EVENING. THE WINDS AND WAVES ARE EXPECTED TO DIMINISH TO BELOW SMALL CRAFT CRITERIA BY SATURDAY MORNING...AS THE LOW PRESSURE AREA MOVES EAST OF THE GREAT LAKES REGION. LMZ521-522-541>543-241830- /O.CAN.KGRB.SC.Y.0046.000000T0000Z-100924T1200Z/ /O.EXT.KGRB.GL.W.0009.100924T1016Z-100925T0200Z/ THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 516 AM CDT FRI SEP 24 2010 ...GALE WARNING NOW IN EFFECT UNTIL 9 PM CDT THIS EVENING... ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS CANCELLED THE SMALL CRAFT ADVISORY. THE GALE WARNING IS NOW IN EFFECT UNTIL 9 PM CDT THIS EVENING. SOUTHWEST WINDS TO 30 KTS WITH GUSTS TO 40 KTS GALES ARE EXPECTED THIS MORNING. FOR THIS AFTERNOON WINDS WILL VEER WEST TO 35 KTS GALES...WITH GUSTS TO 45 KTS. WINDS WILL BEGIN TO DIMINISH LATE THIS EVENING. WAVES WILL RANGE FROM TO 3 TO 6 FEET ON THE BAY...WITH 5 TO 8 FT ON LAKE MICHIGAN BEFORE SUBSIDING LATE TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
541 WHUS73 KGRB 241520 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 1020 AM CDT FRI SEP 24 2010 ...AN INTENSE LOW PRESSURE SYSTEM WILL BRING AN EXTENDED PERIOD OF STRONG WINDS AND HIGH WAVES THROUGH THIS EVENING... .AN INTENSE LOW PRESSURE SYSTEM OVER WESTERN LAKE SUPERIOR WILL TRACK EAST INTO CANADA TONIGHT. WINDS TO THE SOUTH OF THIS SYSTEM WILL VEER TO THE WEST WITH GALE FORCE WINDS LIKELY OVER THE BAY OF GREEN BAY AND LAKE MICHIGAN THIS AFTERNOON...AND LINGERING INTO THE EVENING. THE WINDS AND WAVES ARE EXPECTED TO DIMINISH TO BELOW SMALL CRAFT CRITERIA BY SATURDAY MORNING...AS THE LOW PRESSURE SYSTEM PUSHES FAR ENOUGH EAST OF THE REGION. LMZ521-522-541>543-242300- /O.CON.KGRB.GL.W.0009.000000T0000Z-100925T0200Z/ THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 1020 AM CDT FRI SEP 24 2010 ...GALE WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING... A GALE WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING. SOUTHWEST GALES WILL VEER WEST THIS AFTERNOON AND INCREASE TO 40 KNOTS...WITH GUSTS AS HIGH AS 45 KNOTS POSSIBLE ALONG DOOR COUNTY. WINDS SHOULD BEGIN TO DIMINISH LATER THIS EVENING. WAVES SHOULD BUILD TO 5 TO 8 FEET ALONG DOOR COUNTY ON THE BAY...AND 4 TO 8 FEET ON LAKE MICHIGAN THIS AFTERNOON. THE HIGH WAVES SHOULD SUBSIDE BY LATE TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
600 WHUS73 KGRB 242112 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 412 PM CDT FRI SEP 24 2010 ...AN INTENSE LOW PRESSURE SYSTEM WILL BRING AN EXTENDED PERIOD OF STRONG WINDS AND HIGH WAVES THROUGH TONIGHT... .AN INTENSE LOW PRESSURE SYSTEM OVER LAKE SUPERIOR WILL TRACK EAST INTO CANADA TONIGHT. EXPECTED GALE FORCES WINDS TO CONTINUE THROUGH TONIGHT. THE WINDS AND WAVES ARE EXPECTED TO DIMINISH TO BELOW SMALL CRAFT CRITERIA BY SATURDAY MORNING...AS THE LOW PRESSURE SYSTEM PUSHES FAR ENOUGH EAST OF THE REGION. LMZ521-522-541>543-250515- /O.EXT.KGRB.GL.W.0009.000000T0000Z-100925T0900Z/ THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 412 PM CDT FRI SEP 24 2010 ...GALE WARNING NOW IN EFFECT UNTIL 4 AM CDT SATURDAY... THE GALE WARNING IS NOW IN EFFECT UNTIL 4 AM CDT SATURDAY. WEST GALES TO 35 KTS WILL VEER NORTHWEST THIS EVENING...WITH GUSTS AS HIGH AS 45 KNOTS POSSIBLE ALONG DOOR COUNTY. WINDS SHOULD BEGIN TO DIMINISH SLOWLY LATE TONIGHT. WAVES SHOULD RANGE FROM 5 TO 8 FEET ALONG DOOR COUNTY ON THE BAY...AND 4 TO 8 FEET ON LAKE MICHIGAN. THE HIGH WAVES SHOULD SUBSIDE BY SATURDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
373 WHUS73 KGRB 250244 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 944 PM CDT FRI SEP 24 2010 ...GUSTY WINDS AND HIGH WAVES WILL CONTINUE THROUGH SATURDAY MORNING... .AN INTENSE LOW PRESSURE SYSTEM OVER LAKE SUPERIOR WILL CONTINUE TO TRACK EAST INTO CANADA OVERNIGHT. EXPECT GALE FORCE GUSTS TO CONTINUE ACROSS NORTHERN DOOR COUNTY...WITH GUSTY WINDS ACROSS THE SOUTHERN BAY AND LAKE MICHIGAN. THE WINDS AND WAVES ARE EXPECTED TO DIMINISH TO BELOW SMALL CRAFT CRITERIA BY MID MORNING SATURDAY...AS THE LOW PRESSURE SYSTEM PUSHES FAR ENOUGH EAST OF THE REGION. LMZ522-542-543-251045- /O.EXT.KGRB.GL.W.0009.000000T0000Z-100925T0300Z/ /O.NEW.KGRB.SC.Y.0047.100925T0300Z-100925T1200Z/ THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 944 PM CDT FRI SEP 24 2010 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 AM CDT SATURDAY... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 7 AM CDT SATURDAY. NORTHWEST WINDS OF 20 TO 25 KTS...WILL SLOWLY EASE OVERNIGHT. WAVES OF 3 TO 5 FT WILL CONTINUE. THE WINDS AND WAVES WILL SLOWLY SUBSIDE BY SATURDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LMZ521-541-251045- /O.EXT.KGRB.GL.W.0009.000000T0000Z-100925T1200Z/ THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- 944 PM CDT FRI SEP 24 2010 ...GALE WARNING NOW IN EFFECT UNTIL 7 AM CDT SATURDAY... THE GALE WARNING IS NOW IN EFFECT UNTIL 7 AM CDT SATURDAY. NORTHWEST WINDS OF 30 KTS...WITH GALE FORCE GUSTS TO 35 KTS ARE EXPECTED ACROSS NORTHERN DOOR COUNTY. WAVES WILL CONTINUE TO RANGE FROM 4 TO 7 FT. THE GUSTY WINDS AND HIGH WAVES SHOULD SLOWLY SUBSIDE BY SATURDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
378 WHUS73 KGRB 250830 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 330 AM CDT SAT SEP 25 2010 ...WINDS GRADUALLY DIMINISHING EARLY THIS MORNING... .AS AN INTENSE LOW PRESSURE SYSTEM TRACKS NORTHEAST INTO CANADA THIS MORNING...WINDS AND WAVES WILL BE ON THE DECREASE. LMZ521-541-251500- /O.CAN.KGRB.GL.W.0009.000000T0000Z-100925T1200Z/ /O.EXB.KGRB.SC.Y.0047.000000T0000Z-100925T1500Z/ THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- 330 AM CDT SAT SEP 25 2010 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM CDT THIS MORNING... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM CDT THIS MORNING. THE GALE WARNING HAS BEEN CANCELLED. NORTHWEST WINDS OF 15 TO 25 KTS...WILL BECOME NORTH AT 10 TO 20 KTS LATE THIS MORNING. A FEW GUSTS TO 35 KTS MAY LINGER EARLY THIS MORNING NEAR DEATHS DOOR OVER NORTHERN DOOR COUNTY. WAVES WILL SUBSIDE TO 2 TO 4 FEET BY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LMZ522-542-543-251500- /O.EXT.KGRB.SC.Y.0047.000000T0000Z-100925T1500Z/ THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 330 AM CDT SAT SEP 25 2010 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM CDT THIS MORNING... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 10 AM CDT THIS MORNING. NORTHWEST WINDS OF 15 TO 25 KTS...WILL EASE TO NORTH 10 TO 20 KTS THIS MORNING. WAVES WILL SUBSIDE TO 2 TO 4 FEET BY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this gale warning went out at Sep 23, 9:01 PM CDT, 50 minutes earlier.
Area forecast discussion, Sep 23, 9:01 PM CDT, 50 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE GREEN BAY WI 901 PM CDT THU SEP 23 2010 .UPDATE...SURFACE WARM FRONT NEARLY UP TO THE WI/MI BORDER THIS EVENING WITH GUSTY SOUTHWEST WINDS NOW OVERSPREADING MOST OF THE FORECAST AREA. SURFACE LOW CONTINUES TO VERY SLOWLY DEEPEN AS IT HEADS TOWARD NORTHWEST WISCONSIN. ALTHOUGH WIDESPREAD PRECIPITATION HAS BECOME MORE SCATTERED OVER LAST HOUR OR SO...ANOTHER BAND OF LIGHT TO MODERATE RAINFALL WITH SOME EMBEDDED THUNDER...NOW HEADING RAPIDLY NORTHEAST TOWARD THE FORECAST AREA AHEAD OF COLD FRONT CROSSING THE MISSISSIPPI RIVER VALLEY. 00Z GRB SOUNDINGS INDICATED ABOUT 50 KNOTS AROUND 975 MB...THUS IT WILL NOT TAKE MUCH TO TRANSPORT WINDS TO SURFACE IN THE WARM SECTOR. HAVE SEEN A FEW NON-THUNDERSTORM WIND GUSTS TO 30-35 MPH. WITH VERY WET GROUND OVER NEARLY THE ENTIRE FORECAST AREA WILL NOT TAKE MUCH TO TOPPLE A FEW TREES...IN FACT WJVW-TV IN RHINELANDER REPORTED A FEW TREES DOWN NEAR HIGHWAY 47 AND COUNTY K AROUND 745 PM THIS EVENING WITH SOME NON-THUNDERSTORM WIND GUSTS. SPC SWODY1 UPDATE MAINTAINED SLIGHT RISK OVER MOST OF FORECAST AREA PARTLY DUE TO WIND GUST POTENTIAL...THIS SEEMS REASONABLE. WITH BAND OF SHOWERS AND EMBEDDED STORMS HEADING RAPIDLY TOWARD FORECAST AREA...WILL CONTINUE TO HOLD ONTO FLOOD WARNINGS AND ADVISORIES FOR NOW. WILL REVISIT HEADLINES AGAIN IN A COUPLE HOURS. EB && .PREV DISCUSSION...ISSUED AT 340 PM CDT THU SEP 23 2010... SHORT TERM...TONIGHT AND FRIDAY IMPRESSIVE RAIN TOTALS WITH SOME SPOTS OVER 5 INCHES SINCE LAST NIGHT. WARM FRONT AT 3 PM EXTENDED FROM SHEBOYGAN TO NEAR MARSHFIELD. TO THE NORTH OF THE FRONT...TEMPERATURES WERE IN THE 60S WHILE READINGS TO THE SOUTH WERE IN THE 70S AND 80S. OSHKOSH DID REACH 84 DEGREES AT 3 PM. WARM FRONT EXPECTED TO PUSH SLOWLY NORTHWARD TONIGHT AS LOW PRESSURE MOVES INTO THE GREAT LAKES REGION. ANOTHER ROUND OF SHOWERS AND SCATTERED THUNDERSTORMS IS EXPECTED ALONG THE COLD FRONT THIS EVENING INTO EARLY FRIDAY MORNING. SOME OF THE STRONGER STORMS COULD PRODUCE STRONG WINDS. THE RAIN SHOULD DIMINISH TO SCATTERED SHOWERS OVERNIGHT. ON FRIDAY...GUSTY WESTERLY WINDS ARE EXPECTED BEHIND THE DEPARTING LOW PRESSURE SYSTEM. TEMPERATURES ARE ONLY EXPECTED TO REBOUND A FEW DEGREES FROM THE MORNING LOWS. MIDNIGHT SHIFT MAY NEED TO POST WIND ADVISORIES...ESPECIALLY FOR DOOR COUNTY WHERE WINDS SHOULD TURN TO THE NORTHWEST. BETTER MIXING OVER THE BAY SHOULD BRING DOWN THE STRONG WINDS TO THE SURFACE. THE FAR NORTH COULD WIND GUSTS TO NEAR 50 MPH. LONG TERM...FRIDAY NIGHT THROUGH NEXT THURSDAY. UPPER FLOW EARLY IN THIS PERIOD CHARACTERIZED BY RIDGE NEAR 110W AND GENERAL WEAKNESS/TROF OVER GREAT LAKES. ONGOING WAVE IS NUDGED EAST BY FAST MOVING PIECE OF ENERGY SLIDING SE FROM SOUTHERN SASKATCHEWAN. GENERAL AGREEMENT BETWEEN CONSECUTIVE RUNS OF GFS (UP TO THE 23/12Z RUN)...THE 23/12Z GEM AND 23/00Z ECMWF ON THIS SYSTEM...WITH JUST A LITTLE DIFFERENCE "ALONG THE EDGES." AS FAR AS OUR FORECAST AREA...INITIALLY THIS WILL IMPACT WHETHER OR NOT THE FAR W AND S COUNTIES HAVE A SHOWER OR NOT AND THE AMOUNT OF CLOUD COVER ON SUNDAY. LATER AS THE WAVE ROUNDS THE TROF...THE 23/00Z ECMWF MOVES THE SYSTEM DUE N FROM OHIO VALLEY LATE MON/TUE WHILE THE 23/12Z GFS SLIDES IT E AND AWAY FROM STATE. THE GEM IS A COMPROMISE OF THE TWO. IN ADDITION...THE 23/12Z GFS BRINGS A WEAK TROF THROUGH THE STATE ON TUE. WITH THE VARIED SOLUTIONS TO THIS TIME PERIOD... WILL STICK CLOSE TO PREVIOUS FORECAST AND KEEP SMALL CHANCE TUE. ANOTHER COLD FRONT IN NW FLOW MOVES ACROSS AREA LATE WED WITH SMALL CHANCE FOR SHOWERS. TEMPS DURING PERIOD START OUT AOB NORMS...BUT GENERALLY ABOVE NORM EARLY NEXT WEEK...ESPECIALLY MAXES. AVIATION...IFR CIGS AND SHOWERS WILL CONTINUE THIS AFTERNOON ACROSS NORTHERN WISCONSIN...NORTH OF A WAUSAU TO STURGEON BAY LINE. THESE CEILINGS SHOULD IMPROVE TO MVFR CONDITIONS AS WARM FRONT AND SHOWERS LIFTS NORTHWARD. ANOTHER ROUND OF SHOWERS AND SCATTERED THUNDERSTORMS ARE EXPECTED THIS EVENING AS A COLD FRONT MOVES ACROSS THE STATE. THE PRECIPITATION SHOULD TAPER OFF TO SCATTERED SHOWERS OVERNIGHT. GUSTY WINDS WILL CONTINUE OVERNIGHT WHILE STRONG WESTERLY WINDS ARE EXPECTED ON FRIDAY. GUSTS TO 40 MPH ARE LIKELY AT MANY SPOTS WITH SOME LOCATIONS OVER DOOR COUNTY APPROACHING 50 MPH. MARINE...SMALL CRAFT ADVISORIES REMAIN IN EFFECT FOR TONIGHT. EXPECT TO UP GRADE TO A GALE WARNING ON FRIDAY WITH GUSTY WEST TO NORTHWEST WINDS...ESPECIALLY OVER NORTHERN DOOR COUNTY FRIDAY AFTERNOON AND FRIDAY EVENING. HYDROLOGY...AXIS OF MAX RAINFALL OCCURRED ACROSS WOOD AND PORTAGE COUNTIES OVER THE PAST 18 HOURS. MAX AMOUNTS OFF ARX/MKX RADARS (KGRB IS STILL DOWN) CLOSELY MATCHED RAINFALL REPORTS OF 4 TO 5.5 INCHES. SIGNIFICANT FLASH FLOODING RESULTED IN NUMEROUS ROAD CLOSURES DUE TO WASHOUTS OR HIGH WATER OVER WOOD AND NW PORTAGE COUNTIES...AND RECENT CALLS TO WOOD COUNTY INDICATED THAT WATER WAS STILL RISING IN SOME AREAS DESPITE A LULL IN THE PCPN. OPTED TO COMBINE THE FFW FOR WOOD/PORTAGE AND THE URBAN AND SMALL STREAM FLOOD ADVISORY INTO A LARGE AREAL FLOOD WARNING EARLIER THIS AFTERNOON. CALLS TO MARATHON...LINCOLN...LANGLADE...OCONTO... WAUPACA AND OUTAGAMIE COUNTIES INDICATED THAT NOTHING SERIOUS WAS OCCURRING THERE...SO WILL NEED TO DECIDE IF SOME OF THE FLOOD WARNING CAN BE TRIMMED BACK...FACTORING IN ADDITIONAL PCPN THAT WILL PUSH THROUGH THE AREA AHEAD OF THE COLD FRONT THIS EVENING. REGARDLESS...WILL DEFINITELY NEED TO CONTINUE THE FLOOD WARNING FOR WOOD/PORTAGE COUNTIES THROUGH THIS EVG. TSK && .GRB WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH UNTIL 7 AM CDT FRIDAY FOR WIZ005-010>013-018>021-030- 031-035>037-073-074. &&
Hazardous weather outlook, Sep 23, 3:46 PM CDT, 6 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 346 PM CDT THU SEP 23 2010 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-242100- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- 346 PM CDT THU SEP 23 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TONIGHT... SHOWERS AND THUNDERSTORMS CONTAINING HEAVY RAINFALL WILL BE THE PRIMARY THREAT THIS EVENING AS A WARM FRONT LIFTS NORTH OVER WISCONSIN. RAINFALL AMOUNTS OVER 5 INCHES HAVE ALREADY BEEN REPORTED ACROSS PORTIONS OF CENTRAL AND NORTH CENTRAL WISCONSIN. VARIOUS FLOOD WATCHES...FLOOD WARNINGS AND ADVISORIES REMAIN IN EFFECT TONIGHT. IN ADDITION TO THE HEAVY RAIN THREAT...THERE IS A SLIGHT RISK OF SEVERE STORMS LATER THIS EVENING AS A COLD FRONT TRACKS OVER THE STATE. THE PRIMARY THREATS INCLUDE DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH THURSDAY... RIVERS MAY CONTINUE TO RISE THROUGH FRIDAY DUE TO THURSDAY'S RAINFALL. STRONG WESTERLY WINDS GUSTING OVER 40 MPH ARE EXPECTED ON FRIDAY. WIND GUSTS CLOSE TO 50 MPH ARE POSSIBLE OVER NORTHERN DOOR COUNTY FRIDAY AFTERNOON AND FRIDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO REPORT ANY FLOODING TO THE NATIONAL WEATHER SERVICE IN GREEN BAY AS WELL AS ANY SEVERE WEATHER REPORTS THIS EVENING. LMZ521-522-541>543-242100- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 346 PM CDT THU SEP 23 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...TONIGHT... WINDS AND WAVES HAZARDOUS TO SMALL CRAFT WILL CONTINUE THROUGH TONIGHT. GALE FORCE GUSTS ARE POSSIBLE LATE TONIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED TONIGHT. A FEW STORMS MAY CONTAIN WIND GUSTS TO 40 KNOTS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH THURSDAY... WINDS AND WAVES HAZARDOUS TO SMALL CRAFT WILL CONTINUE INTO FRIDAY EVENING. GALE FORCE GUSTS ARE POSSIBLE FRIDAY INTO FRIDAY NIGHT...ESPECIALLY OVER THE WATERS OF NORTHERN DOOR COUNTY. ECKBERG
In the hours before
Local storm report, Sep 23, 5:05 PM CDT, 4 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
505 PM CDT THU SEP 23 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 PM HEAVY RAIN GREEN BAY 44.51N 88.00W
09/23/2010 M1.65 INCH BROWN WI TRAINED SPOTTER
EAST SIDE OF GREEN BAY NEAR MC AULIFFE PARK.
&&
ECKBERGLocal storm report, Sep 23, 5:08 PM CDT, 4 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
508 PM CDT THU SEP 23 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM FLOOD 6 S FLORENCE 45.84N 88.25W
09/23/2010 FLORENCE WI LAW ENFORCEMENT
SOME WATER COVERING SMALL PORTION OF COUNTY N
0435 PM FLOOD 5 E NAVARINO 44.61N 88.38W
09/23/2010 SHAWANO WI LAW ENFORCEMENT
RISING WATER FROM HERMAN CREEK HAS RISEN TO EDGE OF
HIGHWAY 156 NEAR BRIARTON
0435 PM FLOOD 9 SE WITTENBERG 44.72N 89.02W
09/23/2010 SHAWANO WI LAW ENFORCEMENT
NEAR TOWN OF FAIRBANKS. CREEK ABOUT 6 INCHES OVER ALFT
ROAD LOCATED APPROXIMATELY 1/2 MILE SOUTH OF COUNTY J.
&&
GENEBLocal storm report, Sep 23, 5:13 PM CDT, 4 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
513 PM CDT THU SEP 23 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0512 PM HEAVY RAIN ELCHO 45.43N 89.18W
09/23/2010 M2.68 INCH LANGLADE WI TRAINED SPOTTER
&&
ECKBERGLocal storm report, Sep 23, 5:42 PM CDT, 4 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
542 PM CDT THU SEP 23 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0542 PM FLOOD MERRILL 45.18N 89.68W
09/23/2010 LINCOLN WI COUNTY OFFICIAL
21 ROADS WERE CLOSED DUE TO HIGH WATER.
&&
ECKBERGLocal storm report, Sep 23, 5:43 PM CDT, 4 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE GREEN BAY WI
543 PM CDT THU SEP 23 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0542 PM FLOOD MERRILL 45.18N 89.68W
09/23/2010 LINCOLN WI COUNTY OFFICIAL
21 ROADS WERE CLOSED DUE TO HIGH WATER ACROSS THE COUNTY.
&&
ECKBERGLocal storm report, Sep 23, 5:51 PM CDT, 4 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
551 PM CDT THU SEP 23 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM HEAVY RAIN THREE LAKES 45.79N 89.16W
09/23/2010 M2.24 INCH ONEIDA WI BROADCAST MEDIA
&&
ECKBERGThe office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 23, 8:06 PM CDT | River Flood Warning | GRB | Marathon | 34 hr |
| Sep 23, 11:06 PM CDT | Areal Flood Warning | GRB | Lincoln, Marathon, Portage, Wood | 30 hr |
| Sep 24, 12:17 AM CDT | River Flood Warning | GRB | Marathon | 54 hr |
| Sep 24, 12:17 AM CDT | River Flood Warning | GRB | Lincoln, Marathon | 58 hr |
| Sep 24, 3:56 AM CDT | Wind Advisory | GRB | Door | 23 hr |
| Sep 24, 5:20 AM CDT | River Flood Warning | GRB | Shawano, Waupaca | 49 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.